Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 168, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2019, 4:22 PM MDT for Cherry County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2019, 4:22 PM MDT (22:22 UTC)
- Expired
- Jul 26, 2019, 5:15 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 1932 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:01 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 26, 2:01 PM MDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 301 PM CDT Fri Jul 26 2019 .SHORT TERM...(This evening through Saturday night) Issued at 251 PM CDT Fri Jul 26 2019 Latest day cloud phase distinction RGB and surface obs show a few boundaries/lines of forcing. Notably from Box Butte to northern Garden county to northern Arthur county, another then along the southern part of the Cheyenne Ridge where there is a more of a thermal gradient. Former the main concern wherein it has evolved from shallow cumulus to towering cumulus with glaciation. Isolated thunderstorms have developed there in the last 20 minutes with lightning now detected via ENTLN and NLDN. Current thinking is isolated-widely scattered thunderstorms and/or a small cluster will evolve into early evening and affect mainly the eastern Panhandle to northwest NEB-west central NEB and far southwest NEB. A strong or briefly severe thunderstorm possible, but thinking this threat will be isolated in nature. Note, storms that can move southeast will see better instability and moisture, wherein dew points exist in the upper 60s to lower 70s across central Sandhills and parts of southwest NE. Otherwise, a localized heavy rain threat exist due to storms regenerating across the previously mentioned line of forcing mainly from northern Garden-Grant- Arthur-McPherson. and storms regenerating and tracking across the same area across eastern Panhandle-west central NEB. Another round of activity is then expected tomorrow afternoon and tomorrow night, albeit with somewhat better coverage of storms expected. A weak frontal boundary will lie generally west to east across the Sandhills with scattered to numerous storms possible across northern Nebraska. .LONG TERM...(Sunday through Friday) Issued at 251 PM CDT Fri Jul 26 2019 The synoptic pattern early Sunday consists of an upper-level trough across the Northern High Plains towards the Northern Rockies, ahead a shortwave trough across SD-NEB, and a broad ridge extending from southern CA and Baja California across the Pacific Northwest. Meantime, a surface cold front is expected to be positioned roughly southwest to northeast across portion of southwest and north central NEB advancing eastward. 500 hPa height rises will be spreading northward and eastward as the upper-level trough advances into western Ontario Sunday to Sunday night. Meanwhile, the aforementioned front will advance into eastern NEB by late Sunday. Overall, shower and thunder chances will be decreasing across western NEB through Sunday with the main threat lingering/existing across mainly north central NEB. Of which, the airmass will be moist across north central NEB with surface dew points in the mid to upper 60s, albeit with so-so wind shear generally 25-30 kts. Under northwest flow late Sunday night, cooler and drier air will move in through early Monday. This will be conducive for highs to be near to a few degrees before normal, about 80 into the mid 80s. The ridge will then see a little shift eastward with it then expected to be positioned Monday-Monday night from the Four Corners to across the Canadian Prairies. A weak disturbance embedded with the flow rounding the upper high will bring low-end chances Monday night. Tuesday and beyond, the amplified upper-level ridge will continue to persist and will evolve and build eastward extending from the Southern High Plains to across the Canadian Prairies by Wednesday. Main sensible weather impacts Tuesday-Thursday appear to be spotty- isolated thunderstorm chances Tuesday and isolated- scattered thunderstorms Thursday. While there are some apparent differences in phase and amplitude, a shortwave trough rounding the ridge is anticipated to be moving round the ridge and increasing chances across the area. Otherwise, highs will largely be seasonable and near-normal, generally 80s to lower 90s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1203 AM CDT Fri Jul 26 2019 Thunderstorms will be possible in the vicinity of the KVTN terminal through around 2 PM CDT this afternoon. Storms will end for the remainder of the afternoon. By late afternoon, the threat for isolated storms will increase in west central Nebraska. The threat for storms will persist into the evening hours, ending overnight. Storms will be disorganized and highly isolated. That being said, will leave out a mention of storms in the 18z KLBF and KVTN TAF's. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...ET AVIATION...Buttler
Hazardous weather outlook, Jul 26, 1:45 PM MDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 245 PM CDT Fri Jul 26 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-271945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 245 PM CDT Fri Jul 26 2019 /145 PM MDT Fri Jul 26 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated thunderstorms, some strong to severe are possible this afternoon and evening across western and north central Nebraska. At this time, the greatest threat for severe storms is north of a line from Grant to Ansley. Hail up to half dollar size and damaging winds are the main threats, along with heavy rain. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Strong to severe thunderstorms will be possible late Saturday afternoon and Saturday night mainly North of a line from Chappell, to Stapleton, to Ewing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Special weather statement, Jul 26, 2:29 PM MDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service North Platte NE 229 PM MDT Fri Jul 26 2019 NEZ004-094-262115- Sheridan NE-Western Cherry NE- 229 PM MDT Fri Jul 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 315 PM MDT... At 229 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Ellsworth, or 38 miles east of Alliance, moving east northeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4214 10221 4224 10223 4238 10182 4211 10175 TIME...MOT...LOC 2029Z 249DEG 19KT 4218 10212 Buttler
Special weather statement, Jul 26, 2:46 PM MDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service North Platte NE 246 PM MDT Fri Jul 26 2019 NEZ023-035-262130- Grant NE-Arthur NE- 246 PM MDT Fri Jul 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ARTHUR AND SOUTHWESTERN GRANT COUNTIES UNTIL 330 PM MDT... At 246 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles south of Ashby, or 20 miles northwest of Arthur, moving southeast at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Sand Puddin Lake, Velma and Jensen Lake. This includes Highway 61 between mile markers 129 and 145. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4184 10203 4193 10184 4166 10160 4158 10182 TIME...MOT...LOC 2046Z 335DEG 11KT 4183 10191 Buttler
Special weather statement, Jul 26, 3:17 PM MDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service North Platte NE 317 PM MDT Fri Jul 26 2019 NEZ004-094-262200- Sheridan NE-Western Cherry NE- 317 PM MDT Fri Jul 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 400 PM MDT... At 316 PM MDT, Doppler radar was tracking a strong thunderstorm 19 miles north of Ashby, or 36 miles south of Gordon, moving northeast at 15 mph. Winds in excess of 40 mph and penny sized hail will be possible with this storm. Locations impacted include... Intersection of Highway 61 and Survey Valley Road and Dipping Vat Meadow. This includes Highway 61 between mile markers 176 and 194. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4218 10198 4234 10206 4259 10180 4227 10152 TIME...MOT...LOC 2116Z 237DEG 15KT 4230 10196 Buttler
Local storm report, Jul 26, 3:39 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
439 PM CDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 43 S MERRIMAN 42.30N 101.70W
07/26/2019 E1.75 INCH CHERRY NE PUBLIC
&&
CBUTTLERSpecial weather statement, Jul 26, 3:47 PM MDT, 35 minutes before
Special Weather Statement National Weather Service North Platte NE 347 PM MDT Fri Jul 26 2019 NEZ022-023-035-057-262230- Grant NE-Arthur NE-Garden NE-Keith NE- 347 PM MDT Fri Jul 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR... EXTREME SOUTHWESTERN GRANT...FAR NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 430 PM MDT... At 346 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles east of Crescent Lake National Wildlife Refuge, or 21 miles northeast of Oshkosh, moving southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rackett and Bourquim Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4168 10227 4177 10204 4147 10174 4134 10216 TIME...MOT...LOC 2146Z 329DEG 14KT 4167 10213 Buttler
Local storm report, Jul 26, 4:14 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 PM CDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 22 N LEWELLEN 41.65N 102.14W
07/26/2019 GARDEN NE PUBLIC
EST 60-70 MPH WINDS UPROOTED 5 FT DIAMETER TREE AND BROKE
WINDOWS
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:13 AM MDT | Special Weather Statement | LBF | Cherry | 47 min |
| Jul 26, 10:02 AM MDT | Special Weather Statement | LBF | Cherry | 43 min |
| Jul 26, 10:47 AM MDT | Special Weather Statement | LBF | Cherry | 43 min |
| Jul 26, 1:52 PM MDT | Special Weather Statement | LBF | Grant | 38 min |
| Jul 26, 2:00 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 60 min |
| Jul 26, 2:29 PM MDT | Special Weather Statement | LBF | Grant | 46 min |
| Jul 26, 2:42 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 63 min |
| Jul 26, 2:46 PM MDT | Special Weather Statement | LBF | Grant | 44 min |
| Jul 26, 3:17 PM MDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Jul 26, 3:23 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
| Jul 26, 3:47 PM MDT | Special Weather Statement | LBF | Arthur | 43 min |
| Jul 26, 4:00 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 60 min |
| Jul 26, 4:51 PM MDT | Special Weather Statement | LBF | Deuel | 39 min |
| Jul 26, 4:56 PM MDT | Special Weather Statement | LBF | Keith | 34 min |
| Jul 26, 5:00 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Jul 26, 5:07 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 38 min |
| Jul 26, 5:25 PM MDT | Areal Flood Warning | LBF | Deuel | 117 min |
| Jul 26, 5:57 PM MDT | Special Weather Statement | LBF | Brown | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.